Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 29, 2007, 6:03 PM PDT for Clearwater County, Idaho. It was in force for 57 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 6:03 PM PDT (01:03 UTC)
- Expired
- Jun 29, 2007, 7:00 PM PDT
- In force
- 57 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Clearwater County, ID
The radar
The Missoula radar (KMSX), 158 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:20 PM PDT | FUNNEL CLOUD | Orofino, ID | EMERGENCY MANAGEMENT SPOTTED A FUNNEL CLOUD AND ALSO OBSERVED STRONG THUNDERSTORM WIND GUSTS UP TO 60 MPH. |
| Jun 29, 6:21 PM PDT | FUNNEL CLOUD | Orofino, ID | EMERGENCY MANAGEMENT SPOTTED A FUNNEL CLOUD AND ALSO OBSERVED STRONG THUNDERSTORM WIND GUSTS UP TO 60 MPH. |
| Jun 29, 6:21 PM PDT | HAIL 0.75 | Ssw Orofino, ID | PENNY SIZED HAIL OBSERVED. |
| Jun 29, 6:21 PM PDT | HAIL 0.88 | Orofino, ID | TRAINED SPOTTER REPORTED NICKEL SIZED HAIL. |
| Jun 29, 6:30 PM PDT | FUNNEL CLOUD | 10 E Orofino, ID | TRAINED SPOTTER REPORTED ROTATING THUNDERSTORM WITH 0.75 INCH HAIL. |
| Jun 29, 6:30 PM PDT | HAIL 0.75 | 11 E Orofino, ID | 0.75 INCH HAIL WITH NUMEROUS LARGE TREE LIMBS DOWN FROM THUNDERSTORM WINDS. |
| Jun 29, 6:45 PM PDT | TSTM WND DMG | 15 Ene Orofino, ID | SEVERAL LARGE TREE BLOW DOWNS REPORTED IN THE CLEARWATER FOREST ON THE NORTH FORK RANGER DISTRICT. |
| Jun 29, 6:46 PM PDT | FUNNEL CLOUD | Cardiff, ID | FUNNEL CLOUD SPOTTED OVER CARDIFF REPORTED BY MEDIA. |
| Jun 29, 6:46 PM PDT | NON-TSTM WND DMG | 4 Ene Orofino, ID | CLEARWATER COUNTY EMERGENCY MANAGER OBSERVED NUMEROUS TREES INTERMITTANTLY BLOWN DOWN BETWEEN MILEPOSTS 13 AND 19 ON GRANGEMONT ROAD. ALL TREES WERE FACING SE SUGGESTING STRAIGHT LINE WINDS. |
| Jun 29, 6:49 PM PDT | FUNNEL CLOUD | 15 E Orofino, ID | ROTATING THUNDERSTORM WITH FUNNEL CLOUD OBSERVED WITH NICKEL SIZED HAIL. |
| Jun 29, 6:49 PM PDT | HAIL 1.75 | Cardiff, ID | WEATHER SPOTTER REPORTED GOLFBALL SIZED HAIL NEAR CARDIFF. |
| Jun 29, 6:49 PM PDT | TORNADO 0 | 15 E Orofino, ID | TORNADO OBSERVED ON THE GROUND BY WEATHER SPOTTER. NO SIGNIFICANT DAMAGE OBSERVED. |
| Jun 29, 7:00 PM PDT | TSTM WND DMG | Orofino, ID | TRAINED SPOTTER REPORTED NUMEROUS TREES DOWN ACROSS HIGHWAY 11 AND ACROSS GRANGEMONT ROAD...ALSO TREES DOWN ON POWER LINES. POSSIBLE TORNADO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 300104
SVRMSO
IDC035-300200-
/O.NEW.KMSO.SV.W.0030.070630T0103Z-070630T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
603 PM PDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLEARWATER COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL 700 PM PDT.
* AT 600 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND
PENNY SIZED HAIL. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF
OROFINO...OR ABOUT 12 MILES SOUTHEAST OF LAPWAI...AND WAS MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OROFINO AROUND 625 PM PDT...
WEIPPE AROUND 635 PM PDT...
PIERCE AROUND 650 PM PDT...
HEADQUARTERS AROUND 655 PM PDT.
DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL
IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4632 11596 4642 11620 4642 11628 4652 11644
4691 11591 4687 11578 4655 11515 4647 11562
4635 11577 4629 11579
$$
HENRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:26 PM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 29, 1:26 PM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 226 PM MDT FRI JUN 29 2007 .DISCUSSION...AN UPPER TROUGH OF LOW PRESSURE WILL RAPIDLY SHIFT NORTHEASTWARD ACROSS NORTHERN IDAHO AND WESTERN MONTANA THROUGH THIS EVENING. THIS FEATURE IS CAUSING THE SURFACE COLD FRONT TO REDEVELOP OVER IDAHO THIS AFTERNOON AND WILL SHIFT EASTWARD ACROSS WESTERN MONTANA THROUGH THE EVENING. THE ATMOSPHERE AHEAD OF THIS TROUGH IS BECOMING QUITE UNSTABLE. THE BIG QUESTION IS WHETHER WE WILL SEE ANY SEVERE WEATHER. AT THIS POINT...IT LOOKS LIKE A SIGNIFICANT AREA OF SHOWERS AND THUNDERSTORMS WILL SWEEP ACROSS MAINLY NORTHWEST MONTANA THROUGH THE EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND PROFILES AND COLDER AIR ALOFT SUPPORTING BOTH STRONG WINDS AND POSSIBLY LARGE HAIL. THE COLD FRONT MAY PRODUCE NEAR LAKE WIND ADVISORY WINDS ON FLATHEAD THIS EVENING. WEAK HIGH PRESSURE IS EXPECTED TO RETURN LATE TONIGHT AND SATURDAY. ALTHOUGH THE ATMOSPHERE MAY BECOME MARGINALLY UNSTABLE IN THE AFTERNOON OVER SOUTHWEST MONTANA. SUNDAY AND MONDAY A SOUTHWESTERLY FLOW ALOFT DEVELOPS. THIS WILL MAINLY BE A DRY FLOW...BUT THERE IS JUST ENOUGH DYNAMIC SUPPORT WITH SOME MID LEVEL MOISTURE TO PRODUCE AN ISOLATED THUNDERSTORM IN SOUTHWEST MONTANA. THE BIG STORY FOR NEXT WEEK WILL BE A VERY STRONG RIDGE DEVELOPMENT WHICH ALL MODELS ARE NOW INDICATING. THIS WILL BRING A HOT AND SUNNY JULY 4TH. WEDNESDAY THROUGH FRIDAY WILL BE VERY WARM AND DRY. TEMPERATURES OF 10 TO 15 DEGREES ABOVE NORMAL ARE LIKELY ON THE 4TH. THIS TRANSLATES TO THE LOW AND MID 90S. THURSDAY AND FRIDAY TEMPERATURES OF 15 TO 20 DEGREES ABOVE NORMAL ARE POSSIBLE...WHICH WOULD TRANSLATE TO TEMPERATURES IN THE MID 90S...POSSIBLY HIGHER IF THE RIDGE IS AS STRONG AS FORECAST. EXPECT STRONG NIGHTTIME INVERSIONS TO DEVELOP BY TUESDAY NIGHT THROUGH THE END OF THE WEEK. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL LOWER CEILINGS...BRING GUSTY WINDS...AND OBSCURE VISIBILITIES THIS AFTERNOON AND EVENING. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....RPN AVIATION...STEGEMILLER
Hazardous weather outlook, Jun 29, 1:45 PM PDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 245 PM MDT FRI JUN 29 2007 MTZ001>004-043-300600- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- POTOMAC/SEELEY LAKE REGION- 245 PM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. STRONG WIND GUSTS AND HAIL CAN BE EXPECTED FROM STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL WARM TO BE WELL ABOVE NORMAL AGAIN BY THE MIDDLE OF NEXT WEEK AS A VERY STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>010-MTZ005>007-300600- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 245 PM MDT FRI JUN 29 2007 /145 PM PDT FRI JUN 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP OVER THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL WARM TO BE WELL ABOVE NORMAL AGAIN BY THE MIDDLE OF NEXT WEEK AS A VERY STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:23 PM PDT | Tornado Warning | MSO | Clearwater | 44 min |
| Jun 29, 7:10 PM PDT | Severe Thunderstorm Warning | MSO | Clearwater | 50 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.